Alert archive / Massachusetts / High Wind Watches in 2007
High Wind Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 19, 2007, 5:28 AM EST for 4 states. It took effect at Jan 20, 2007, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 5:28 AM EST (10:28 UTC)
- In effect from
- Jan 20, 2007, 10:00 AM EST
- Expired
- Jan 20, 2007, 4:02 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
All 22 counties
Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 191028 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 528 AM EST FRI JAN 19 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-191830- /O.NEW.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 528 AM EST FRI JAN 19 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR MUCH OF SOUTHERN NEW ENGLAND. THE WATCH INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MOST OF MASSACHUSETTS... MOST OF NORTHERN CONNECTICUT AND ALL OF RHODE ISLAND. WITHIN THIS AREA...THE MOST VULNERABLE THREAT REGION TO SUFFER POWER INTERRUPTIONS FROM DOWNED TREE LIMBS AND WIRES IS THE CONNECTICUT RIVER VALLEY FROM HARTFORD SPRINGFIELD TO GREENFIELD. THE PRIMARY THREAT REGION ALSO INCLUDES ALL OF NORTHERN MASSACHUSETTS...THE WORCESTER HILLS...THE MONADNOCKS TO THE I93 CORRIDOR OF MANCHESTER NASHUA AND BOSTON...DOWN ALONG THE SOUTH SHORE TO THE CAPE AND ISLANDS. WHILE ISOLATED POWER OUTAGES ARE POSSIBLE LATE SATURDAY MORNING...THE MAIN PERIOD OF CONCERN IS BETWEEN 2 PM AND 10 PM SATURDAY. WIND GUSTS OF AT LEAST 45 MPH WILL OCCUR IN MUCH OF THE AREA WITH ISOLATED GUSTS NEAR 60 MPH POSSIBLE...FROM THE MONADNOCKS AND EAST SLOPES OF THE BERKSHIRES TO WORCESTER LOWELL BOSTON AND CAPE COD. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES AND EXPOSED HIGH TERRAIN ROUTES LATE SATURDAY WHEN A PERIOD OF 2 MINUTE SUSTAINED WINDS AVERAGING BETWEEN 25 AND 40 MPH IS LIKELY. THE BITTERLY COLD WIND WILL DRIVE CHILL VALUES BELOW ZERO LATE SATURDAY EVENING. WINDS ON SUNDAY WILL BE DECREASING....ESPECIALLY LATE IN THE DAY. IF THE WIND OUTLINED IN FORECASTS AND IN THIS STATEMENT CONTINUE TO BE EXPECTED...WARNINGS WOULD BE ISSUED. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ DRAG
2 follow-up statements
000 WWUS71 KBOX 192107 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EST FRI JAN 19 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200515- /O.CON.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 407 PM EST FRI JAN 19 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE WATCH INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MOST OF MASSACHUSETTS...NORTHERN CONNECTICUT AND ALL OF RHODE ISLAND. STRONG LOW PRESSURE WILL CONTINUE TO GET STRONGER TONIGHT AND SATURDAY AS IT MOVES THROUGH THE CANADIAN MARITIMES. THIS WILL HELP TO CREATE A VERY TIGHT PRESSURE GRADIENT TONIGHT THROUGH SATURDAY EVENING. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT...BUT THE MAIN THREAT FOR HIGH WINDS WILL BE DURING THE DAY SATURDAY...AND MORE SPECIFICALLY...LATER SATURDAY AFTERNOON AND EVENING WHEN SUSTAINED WINDS SHOULD REACH 25 TO 30 MPH WITH GUSTS 45 TO 55 MPH. A FEW GUSTS TO AROUND 60 MPH CANNOT BE RULED OUT AT THIS TIME...ESPECIALLY JUST BEFORE SUNSET SATURDAY. WITHIN SOUTHERN NEW ENGLAND...THE MOST VULNERABLE DAMAGE THREAT REGION APPEARS TO BE HIGHER ELEVATIONS ABOVE 500 FEET...AS WELL AS MOST OF SOUTHERN NEW HAMPSHIRE WHERE TREES AND BRANCHES WERE LIKELY WEAKENED DUE TO THE ICE STORM. HOWEVER...WITH WIND GUSTS FORECASTED TO BE 45 TO 55 MPH FOR ALL OF SOUTHERN NEW ENGLAND...ANY GIVEN LOCATION WILL NOT BE IMMUNE FROM FALLING BRANCHES...TREES AND RESULTANT POWER OUTAGES. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES AND EXPOSED HIGH TERRAIN ROUTES DURING THE DAY SATURDAY. LOOSE OBJECTS WILL BE BLOWN AROUND. WINDS WILL BE DECREASING DURING SATURDAY NIGHT...BUT THAT WILL NOT STOP WIND CHILL VALUES FROM FALLING INTO THE MINUS 5 TO MINUS 15 RANGE. BE PREPARED TO COVER ALL EXPOSED SKIN. KEEP IN MIND THAT SATURDAY NIGHT COULD BE A VERY COLD ONE EVEN INDOORS IF THE POWER WERE TO GO OUT DUE TO SATURDAY AFTERNOON AND EVENINGS WIND. THIS WATCH WILL LIKELY BE CONVERTED OVER TO A HIGH WIND WARNING OR A WIND ADVISORY LATE TONIGHT WHEN MORE CONFIDENCE IN POTENTIAL WIND SPEEDS CAN BE ATTAINED. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
000 WWUS71 KBOX 200902 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EST SAT JAN 20 2007 MAZ002>012-014-015-022-026-NHZ011-012-015-201715- /O.UPG.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/ /O.NEW.KBOX.HW.W.0001.070120T1700Z-070121T0300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...CAMBRIDGE...BOSTON...CHATHAM...FALMOUTH... PROVINCETOWN...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 402 AM EST SAT JAN 20 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE WARNING INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MUCH OF NORTHERN AND WESTERN MASSACHUSETTS. A STRONG POLAR COLD FRONT PUSHING SOUTHEAST FROM NORTHERN SECTIONS OF NEW YORK STATE AND NEW ENGLAND HAS BANDS OF SNOW SHOWERS AHEAD OF IT... AND VERY DRY COLD AIR BEHIND IT. AS THE FRONT CROSSES SOUTHERN NEW ENGLAND DURING MIDDAY...GUSTY WEST WINDS WILL INCREASE PAST 45 MPH DURING FORENOON. THE MOST UNSTABLE AIR ASSOCIATED WITH THIS SECOND BITTER COLD OUTBREAK OF THE WEEK...IS EXPECTED BETWEEN 4 PM AND 9 PM. IT IS THEN...THAT THERE IS AN 80 PERCENT CHANCE OF SCATTERED WIND GUSTS BETWEEN 50 AND 60 MPH... ROUGHLY FROM THE MASS TURNPIKE NORTHWARD INTO SOUTH CENTRAL NEW HAMPSHIRE. ISOLATED POWER OUTAGES ARE ANTICIPATED DURING MIDDAY...THEN BECOME MORE WIDESPREAD BETWEEN 4 PM AND 9 PM AS A FEW POCKETS OF WIND DAMAGE DEVELOP. THE PRIMARY TARGET REGION FOR DAMAGING WIND GUSTS IS FROM THE VICINITY OF WESTFIELD AND THE EAST SLOPES OF THE BERKSHIRES INTO THE MONADNOCKS... WORCESTER HILLS...THE MERRIMACK VALLEY THROUGH ESSEX COUNTY AND SOME OF THE BOSTON METRO AREA...AND SOUTHEASTWARD TO THE OUTER CAPE. ADDITIONALLY...ANY TREE LIMBS STILL ICED FROM LAST MONDAYS STORM IN SOUTH CENTRAL NEW HAMPSHIRE WILL BE VULNERABLE TO BREAKAGE AT LOWER WIND SPEEDS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES AND EXPOSED HIGH TERRAIN ROUTES THIS AFTERNOON AND EVENING. WINDS WILL BE DECREASING LATE THIS EVENING...BUT WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE MINUS 5 TO MINUS 15 RANGE. BE PREPARED TO PROTECT YOUR HANDS AND FACE FROM FROST BITE. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. $$ CTZ002>004-MAZ013-016>021-023-024-RIZ001>008-201715- /O.UPG.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/ /O.NEW.KBOX.WI.Y.0002.070120T1400Z-070121T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 402 AM EST SAT JAN 20 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL GUST PAST 45 MPH BEGINNING LATE THIS MORNING CONTINUING INTO THIS EVENING ACROSS NORTHERN CONNECTICUT... RHODE ISLAND...SOUTHEAST MASSACHUSETTS AND THE SOUTH COASTAL ISLANDS. SCATTERED POWER OUTAGES ARE EXPECTED TO DEVELOP LATE THIS MORNING AND BECOME MORE WIDESPREAD DURING MID AND LATE AFTERNOON. WINDS WILL DIMINISH LATE THIS EVENING EXCEPT ON NANTUCKET WHERE STRONG WINDS MAY CONTINUE MUCH OF THE NIGHT. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES AND EXPOSED HIGH TERRAIN ROUTES DURING THE DAY SATURDAY. LOOSE OBJECTS WILL BE BLOWN AROUND. WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 BELOW SOUTH OF THE MASS TURNPIKE LATE TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT. $$ DRAG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 19, 4:16 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 19, 4:16 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EST FRI JAN 19 2007
.SYNOPSIS...
TWO SIGNIFICANT WIND EVENTS ANTICIPATED THE NEXT 7 DAYS WITH TWO
OPPORTUNITIES FOR SIGNIFICANT SNOWFALL IN A PORTION OF SNE.
PATTERN CHARACTERIZED BY WEAKENING AO/A TEMPORARILY STRONG -NAO
WHICH USUALLY IS ASSOCIATED WITH A LARGE SCALE NE USA WINTER
STORM/ A NEG EPO AND A SLOWLY DEVELOPING POSITIVE PNA.
IN ESSENCE THE TROUGH DEVELOPS E N AMERICA THE NEXT 7 DAYS WITH
SEVERAL STRONG SHORT WAVES CARVING IT...AT THE SAME TIME BIG N
ATLC BLOCKING CENTERED JUST E OF ICELAND...NOT PERFECT FOR NE USA
COLD AND SNOW BUT CERTAINLY OPENS THE DOOR FOR PARKING COLD AIR
NEARBY FOR NOREASTERS TO INGEST.
GGEM 10 DAY 850 TT ANOMALY IS LOOKING BETTER AND BETTER WITH
ESSENTIALLY COLDER THAN NORMAL AIR PERSISTING HERE FOR AT LEAST THE
NEXT 10 DAYS. AND WHILE THE AO MAY BOUNCE BACK STRONGLY POSITIVE...
THERES NO GUARANTEE OF ITS OCCURRENCE BEING THE CONTROLLING FACTOR
FOR N AMERICA.
&&
.SHORT TERM /TODAY THROUGH TONIGHT/...
MODELS IN DECENT AGREEMENT THIS MORNING...ALTHOUGH MOST OF THE 19/00Z
MODEL SUITE CLOSER TO THE GFS TIMING. NOT THAT THERE IS MUCH
DIFFERENCE ANYWAY. USING A BLEND OF THE MODELS AS THE BASIS OF THIS
FORECAST THIS MORNING. STARTING OUT LEANING MORE TOWARD THE GFS EARLY
TODAY...THEN INCREASINGLY BLENDING IN THE NAM UNTIL IT HAS THE MOST
WEIGHT OVERNIGHT. GFS HAS A BETTER HANDLE ON THE PRECIPITATION
TONIGHT...WHILE THE NAM HAS A BETTER HANDLE ON THE WIND POTENTIAL
TONIGHT.
SURFACE ANALYSIS AT 08Z HAD A MESO LOW PRESSURE ACROSS NORTHEAST
MA...MOVING QUICKLY INTO THE GULF OF MAINE. MEANWHILE...ANOTHER LOW
PRESSURE EAST OF THE OUTER BANKS OF NC CONTINUES TO DEEPEN AND HEAD
OUR WAY. THREE HOUR PRESSURE FALLS OF ALMOST 7 MB OBSERVED. THIS
TREND SHOULD CONTINUE TODAY AS THIS LOW PRESSURE SCOOTS EAST OF
SOUTHERN NEW ENGLAND THIS AFTERNOON. EXPECTING GUSTY WINDS TO DEVELOP
THIS AFTERNOON...AND CONTINUE FOR MUCH OF TONIGHT WITH STRONG COLD
AIR ADVECTION AND DEEPENING PRESSURE GRADIENT.
A BLEND OF THE VARIOUS MOS GUIDANCE LOOKED VERY REASONABLE FOR TODAY
AND TONIGHT...AND DID NOT STRAY FAR FROM THE CONSENSUS VALUES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH WIND WATCH ISSUED FOR SEVERAL GUSTS OF 42-52 KTS ON THE LAND
AREA. CLIMATOLOGY DOES NOT USUALLY OFFER US BIG WIND EVENTS FROM THIS
DIRECTION AND SO THAT MEANS PORTIONS OF SNE MAY ESCAPE MUCH MORE
THAN A FEW SMALL LIMBS DOWN... BUT ITS MY OPINION THAT SINCE SNOW
COVER ESSENTIALLY IS LACKING...AND THAT THE CURRENT SHORT WAVE IS
GOING TO DEVELOP A 60 MB BACKSIDE GRADIENT WITH STG CAA DURING THE
DAY AND DRY ADVECTION IN THE EVENING... THAT WE WILL LIKELY SEE
NUMEROUS POCKETS OF POWER OUTAGES WITH SOME TREES GOING DOWN...
ESPECIALLY CT RVR VALLEY AND RTE REGION NWD INTO SNH AND THEN
ALONG THE IMMEDIATE NEAREST 15 MILES OF THE MASSACHUSETTS COAST
WHERE SST/LAND HEAT EXCHANGE ENHANCES TRANSFER/GUSTINESS. PRIME
TIME FOR POWERFUL WIND GUSTS IS 3 PM TO 11 PM.
EC/UK/GGEM CONT TO ADVERTISE SOME SORT OF SNOW EVENT HERE EITHER MON
OR TUE WHILE THE GFS IS DEPRESSED. WHILE NOT COMPLETELY DISMISSING
THE GFS...I THINK THE PATTERN EVOLUTION FAVORS A LIGHT OR POSSIBLY
MDT SNOW EVENT HERE SOMETIME EARLY NEXT WEEK. POPS RAISED TO 50 PCT
TUESDAY...DESPITE DRY 18Z/18 GFS ENS.
THEREAFTER...THE CULMINATION OF THE NAO PLUNGE SHOULD RESULT IN A
LARGE CYCLONE IN THE WATERS JUST E OF NEW ENGLAND. WHILE MODELS
HAVE BEEN IN AND OUT WITH THIS...THINK THE ODDS ARE CONTG TO FAVOR
A CLOSED LOW AND ARCTIC WAVE DEVELOPING INTO A PRETTY STRONG EVENT
AROUND NEXT THURSDAY. LA/LO PSN OF THE 850 LOW WILL BE IMPORTANT
AND SINCE SO MUCH CAN CHANGE...WILL JUST SAY THAT POPS ARE RAISED
TO 50 PCT FOR AN EVENT AND THIS BRINGS IT TO FOREFRONT.
&&
.AVIATION /09Z-06Z/...
WIDESPREAD IFR CONDITIONS ACROSS SOUTHERN NEW ENGLAND THIS MORNING.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY MID MORNING AS A LOW
PRESSURE MOVES FARTHER NORTHEAST INTO THE GULF OF MAIN. BRISK
NORTHWEST WINDS WILL DEVELOP BY LATE AFTERNOON...AND CONTINUE INTO
TONIGHT. THERE IS POTENTIAL FOR SCATTERED SNOW SHOWERS THIS AFTERNOON
IN THE CYCLONIC FLOW. HOWEVER...THE LOW LEVELS SHOULD DRY OUT
SUFFICIENTLY TO KEEP THEM FEW AND FAR BETWEEN EAST OF THE BERKSHIRES
WITH THE STRONG DOWNSLOPE WINDS.
&&
.MARINE...
GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS FOR LATE THIS
AFTERNOON AND TONIGHT. A LOW PRESSURE MOVING FROM THE NC COAST INTO THE
GULF OF MAINE TODAY WILL RESULT IN INCREASING WIND GUSTS. STRONG
SOUTHERN FLOW OVERNIGHT HAS BUILT SEAS ALONG THE SOUTH COAST 3-5 FT
SINCE THURSDAY EVENING. THESE SEAS MAY SUBSIDE BRIEFLY IN THE MORE
PROTECTED SOUNDS...BUT NOT FOR LONG. THE LOW PRESSURE IN THE GULF OF
MAINE WILL LIKELY BE A GALE CENTER LATE THIS AFTERNOON INTO THIS
EVENING. THIS LOW PRESSURE IS EXPECTED TO DEVELOP INTO A STORM BY
DAYBREAK SATURDAY NEAR THE GULF OF SAINT LAWRENCE. NORTHWEST WINDS
SHOULD REMAIN AT GALE FORCE TONIGHT...BUT THIS WILL NEED TO BE MONITORED
CLOSELY IF THE LOW PRESSURE INTENSIFIES FASTER THAN CURRENTLY EXPECTED.
LONGER TERM SATURDAY THROUGH TUESDAY...MWS WILL BE REISSUED FOR
50-55 KT GUSTS IN THE 21Z SAT - 07Z SUNDAY TIME FRAME FOR E MA CW...
ESPECIALLY IOS TO 44018 AND POSSIBLE ACK SOUND.
&&
.EQUIPMENT...
COMMUNICATIONS PROBLEMS CONTINUE WITH THE ASOS AT LOGAN AIRPORT.
INTERMITTENT OBSERVATIONS AVAILABLE TO NWS...MAINLY BY DIALING INTO
THE ASOS. NO ESTIMATE AS TO WHEN KBOS OBSERVATIONS WILL BE RECEIVED
THROUGH NORMAL CHANNELS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CTZ002>004.
MA...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR MAZ002>024-026.
NH...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR NHZ011-012-015.
RI...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR RIZ001>008.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 4 PM EST SATURDAY FOR
ANZ230>237-250-254-255.
&&
SYNOPSIS...DRAG
SHORT TERM...BELK
LONG TERM...DRAG
AVIATION...BELK
MARINE...BELK/DRAG
EQUIPMENT...BELK/DRAGHazardous weather outlook, Jan 18, 4:22 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EST THU JAN 18 2007 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-190930- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 422 PM EST THU JAN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EAST OF THE BERKSHIRES...THE MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...ALL OF RHODE ISLAND AND THE RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MIX OF SNOW AND RAIN WILL OVERSPREAD THE AREA TONIGHT. BY DAYBREAK...ACCUMULATING SNOWS WILL BE CONFINED TO NORTHEAST CONNECTICUT EXTENDING NORTHEAST INTO THE WORCESTER HILLS AND SOUTHERN NEW HAMPSHIRE. IN THIS AREA...1 TO 3 INCHES ARE EXPECTED BY DAYBREAK. THERE IS A LOW PROBABILITY OF SNOW ACCUMULATIONS REACHING 4 INCHES ACROSS THIS REGION. THE SOUTHEAST EDGE OF ACCUMULATING SNOWS WILL EXTEND INTO THE NORTHWEST SUBURBS OF PROVIDENCE AND BOSTON...WHERE ONLY A COATING TO AN INCH ARE POSSIBLE. FARTHER SOUTH AND EAST...MAINLY RAIN IS EXPECTED. PLEASE SEE OUR SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY AFTER THE PRECIPITATION ENDS AS FLURRIES MIDDAY....WINDS WILL TURN BLUSTERY WESTERLY. THERE IS ABOVE AVERAGE CONFIDENCE FOR A WIND ADVISORY EVENT FRIDAY NIGHT INTO SATURDAY NIGHT IN COASTAL MASSACHUSETTS. IN ADDITION...THERE IS A LOW RISK OF DAMAGING WINDS SATURDAY AFTERNOON AND EVENING ACROSS INTERIOR CONNECTICUT...MASSACHUSETTS AND NEW HAMPSHIRE. SCATTERED POWER OUTAGES ARE ANTICIPATED WITH THE STRONGEST WIND EXPECTED TO OCCUR BETWEEN 2 PM SATURDAY AND 2 AM SUNDAY. STRONG WEST TO NORTHWEST GALES WILL OCCUR IN ALL THE WATERS SATURDAY AND SATURDAY NIGHT WITH POSSIBLE STORM FORCE GUSTS IN THE MASSACHUSETTS AND RHODE ISLAND WATERS. GALES WILL LIKELY BEGIN BETWEEN 1 PM AND 4 PM FRIDAY...THEN DIMINISH BELOW GALE SUNDAY MORNING OR AFTERNOON. WIND CHILLS MAY APPROACH ADVISORY LEVEL CRITERIA FOR A FEW HOURS SATURDAY NIGHT AND EARLY SUNDAY MORNING IN SOUTHERN NEW HAMPSHIRE AND FAR NORTHER MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT AND FRIDAY FOR REPORTS OF 2 INCH OR GREATER SNOWFALLS. SPOTTER ACTIVATION APPEARS LIKELY FOR SATURDAY AFTERNOON AND EVENING FOR STRONG WINDS. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:45 PM EST | Special Marine Warning | BOX | 2 hr |
Nearby
High Wind Watches in Massachusetts, 2007High Wind Watches in Rhode Island, 2007High Wind Watches in New Hampshire, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.